Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 58, NWS Brownsville, TX

May 29, 2015Brooks County, Kenedy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 29, 2015, 5:33 AM CDT for Brooks County, Kenedy County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2015, 5:33 AM CDT (10:33 UTC)
Expired
May 29, 2015, 6:15 AM CDT
In force
42 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Brooks County, TX, Kenedy County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2420 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:59 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 29, 2:59 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
259 AM CDT FRI MAY 29 2015

.SHORT TERM /NOW THROUGH SATURDAY/...AN EARLY MORNING SQUALL
LINE IS APPROACHING THE CWA FROM THE NORTH. THE LINE WILL REACH
THE NORTHERN RANCHLANDS AND BRUSH COUNTRY AROUND 4 AM AND MOVE
THROUGH THE AREA BY AROUND 8 AM. STRAIGHT LINE WINDS AND SMALL
HAIL APPEAR TO BE THE MAIN THREATS. HAVE ADJUSTED THE INHERITED
FORECAST FOR THE CURRENT TRENDS ACCORDINGLY. ONCE THE SQUALL LINE
MOVES THROUGH...SHOULD SEE A MIX OF CLOUDS AND SUN TODAY WITH HIGH
TEMPS IN THE MID 80S TO LOWER 90S. RAIN CHANCES SHOULD END BY
AROUND NOON...AND SOME CLRNG ALONG WITH MDT SOUTHEAST WINDS WILL
GET THE LOW CU STREAKS GOING... BUT FORECAST PWAT WILL REMAIN
BELOW 1.5 INCHES AND ANY SEA BREEZE WILL BE WEAK.

TONIGHT INTO SATURDAY SHOULD BE RATHER QUIET...WITH A WEAK COLD
FRONT DESCENDING FROM THE NORTH INTO CENTRAL TEXAS...WHERE IT MAY
STALL. A FEW SHOWERS COULD DEVELOP DURING THE DAY WITH LIMITED CAP
AND DAYTIME HEATING. CONVECTION WILL LIKELY ALSO FIRE OVER THE
MEXICAN MOUNTAINS BY AFTERNOON WITH BETTER LOW LEVEL MOISTURE
CONVERGENCE AND ENERGY FOCUSED IN TAIL OF EXITING MID LEVEL TROUGH.
OVERNIGHT LOWS WILL BE IN THE MID 70S...WITH HIGH TEMPS ON SATURDAY
AGAIN RANGING FROM THE LOWER TO MID 80S TO THE LOWER 90S.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...SFC COLD FRONT
WILL MOVE INTO SOUTHERN TEXAS AND STALL THROUGH MONDAY NIGHT NORTH
OF THE CWA THEN DISSIPATE BY TUESDAY. AN UPPER TROF WILL ALSO
DEVELOP ACROSS THE MID SOUTH WITH A CLOSED LOW DEVELOPING AND
RETROGRADING SOUTHWESTWARD TO THE NORTHERN GULF OF MEXICO TUESDAY
NIGHT THEN MEANDERING ACROSS SOUTHERN LOUISIANA THROUGH THURSDAY.
OVERALL WE WILL BE ON THE SUBSIDENT SIDE OF THE UPPER LOW HOWEVER
ENOUGH MOISTURE WILL BE AROUND AND A DECENT SEABREEZE SETUP SUNDAY
AND MONDAY FOR ISOLATED TO SCATTERED CONVECTION. MORE SUBSTANTIAL
DRY AIR WORKS INTO THE MID LEVELS TUESDAY THROUGH THURSDAY LEADING
TO MORE ISOLATED CONVECTION ALONG THE WEAKER SEABREEZE IF ANY AT
ALL.

&&

.MARINE /NOW THROUGH SATURDAY/...AN EARLY MORNING SQUALL LINE
WILL RESULT IN MARINE SHOWERS AND THUNDERSTORMS THROUGH NOON OR
EARLY AFTERNOON AS IT MOVES FROM NORTHWEST TO SOUTHEAST AT 25 TO
30 KTS. THE SQUALL LINE SHOULD ENTER THE NORTHWEST WATERS AROUND 4
AM. WIND GUSTS TO 40 KTS...FREQUENT LIGHTNING...AND ROUGH SEAS
WILL ACCOMPANY THE LINE. OUTSIDE OF THIS INITIAL DISRUPTION...HIGH
PRESSURE OVER THE NORTHWEST GULF WILL MAINTAIN MODERATE SOUTHEAST
WINDS AND MODERATE SEAS.

SATURDAY NIGHT THROUGH TUESDAY... WINDS WILL SHIFT TO THE
NORTHEAST SUNDAY BUT REMAIN LIGHT AS THE WEAK COLD FRONT MOVES INTO
THE NORTHWEST GULF OF MEXICO. WINDS WILL REMAIN LIGHT AND VARIABLE
MONDAY AS THE PRESSURE GRADIENT REMAINS WEAK ACROSS THE WESTERN
GULF. LIGHT SOUTHEAST WINDS WILL RETURN TUESDAY AS LOW PRESSURE
DEVELOPS ACROSS WEST TEXAS. SEAS WILL BE 1-3 FEET THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  86  78  85  75 /  30  10  20  30
BROWNSVILLE          87  76  88  74 /  20  10  20  30
HARLINGEN            88  76  88  73 /  30  10  20  30
MCALLEN              90  76  90  74 /  20  10  20  30
RIO GRANDE CITY      91  75  90  72 /  20  20  30  30
SOUTH PADRE ISLAND   83  78  82  76 /  30  10  10  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...54
LONG TERM...55
GRAPHICS/UPPER-AIR...BILLINGS
Hazardous weather outlook, May 29, 4:13 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
413 AM CDT FRI MAY 29 2015

TXZ248>257-300915-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
413 AM CDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-300915-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
413 AM CDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE MARINE THUNDERSTORMS ASSOCIATED WITH A SQUALL
LINE WILL AFFECT THE LOWER TEXAS COASTAL WATERS THIS MORNING...
BUT SHOULD MOVE OUT OF THE AREA BY THIS AFTERNOON. FREQUENT
LIGHTNING...HIGH WINDS...AND ROUGH SEAS WILL ACCOMPANY THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 29, 3:59 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 AM CDT FRI MAY 29 2015

TXZ248-249-290945-
JIM HOGG TX-ZAPATA TX-
359 AM CDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG AND ZAPATA COUNTIES
UNTIL 445 AM CDT...

AT 358 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF BRUNI
TO NEAR EL CENIZO...AND MOVING SOUTH AT 30 MPH.

WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...HEBBRONVILLE...ZAPATA COUNTY AIRPORT...JIM HOGG
COUNTY AIRPORT...HEBBRONVILLE HIGH SCHOOL...MEDINA...GRUY STADIUM...
LAS LOMITAS...LAS PALMAS...ZAPATA COUNTY PUBLIC LIBRARY...ZAPATA
COUNTY FIRE DEPARTMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2700 9846 2680 9925 2686 9928 2688 9933
      2692 9932 2694 9939 2698 9938 2702 9945
      2718 9943 2727 9945 2732 9937 2727 9932
      2727 9880 2735 9880 2736 9863 2734 9862
      2734 9859 2736 9858
TIME...MOT...LOC 0858Z 343DEG 28KT 2751 9872 2729 9944

SCHOLL
Special weather statement, May 29, 4:42 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
442 AM CDT FRI MAY 29 2015

TXZ248>252-291030-
KENEDY TX-BROOKS TX-JIM HOGG TX-STARR TX-ZAPATA TX-
442 AM CDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HIDALGO...JIM HOGG...
NORTHWESTERN KENEDY...SOUTHEASTERN ZAPATA...BROOKS AND STARR COUNTIES
UNTIL 530 AM CDT...

AT 441 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CONCEPCION TO NEAR
LOPENO...AND MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...RIO GRANDE CITY...FALFURRIAS...EL SAUZ...LA ROSITA...RIO
GRANDE CITY FIRE DEPARTMENT...EL COYOTE RANCH AIRPORT...RINGGOLD
MIDDLE SCHOOL...SARITA...STARR COUNTY SHERIFFS OFFICE...VIBORAS...RIO
GRANDE CITY LIBRARY...KENEDY COUNTY SHERIFFS OFFICE...AGUA NUEVA...
ARMSTRONG...SAN RAFAEL RANCH AIRPORT...SAN ISIDRO...ZAPATA COUNTY
PUBLIC LIBRARY...ZAPATA COUNTY FIRE DEPARTMENT AND FALCON MESA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2695 9774 2678 9802 2678 9832 2652 9845
      2632 9877 2637 9880 2636 9890 2677 9924
      2685 9927 2688 9933 2726 9849 2726 9799
      2721 9797 2728 9778
TIME...MOT...LOC 0941Z 333DEG 26KT 2737 9833 2672 9918

SCHOLL

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:59 AM CDTSpecial Weather StatementBROJim Hogg, Zapata46 min
May 29, 4:42 AM CDTSpecial Weather StatementBROBrooks, Jim Hogg, Starr48 min
May 29, 5:18 AM CDTSpecial Marine WarningBRO117 min
May 29, 5:48 AM CDTAreal Flood AdvisoryBROBrooks, Kenedy117 min
May 29, 5:59 AM CDTAreal Flood AdvisoryBROZapata3 hr
May 29, 6:04 AM CDTSpecial Weather StatementBROHidalgo, Starr41 min
May 29, 6:17 AM CDTSpecial Weather StatementBROKenedy28 min
May 29, 6:38 AM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy, Starr112 min
May 29, 6:42 AM CDTSpecial Marine WarningBRO2 hr
May 29, 6:54 AM CDTSpecial Weather StatementBROHidalgo, Willacy66 min
May 29, 7:18 AM CDTSpecial Marine WarningBRO117 min
May 29, 7:38 AM CDTAreal Flood AdvisoryBROHidalgo, Kenedy, Starr, Willacy2 hr
May 29, 7:54 AM CDTSevere Thunderstorm WarningBROHidalgo36 min
May 29, 8:01 AM CDTSpecial Weather StatementBROCameron, Willacy59 min
May 29, 8:25 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy3 hr
May 29, 8:45 AM CDTSpecial Weather StatementBROCameron60 min
May 29, 9:14 AM CDTSpecial Marine WarningBRO91 min
May 29, 9:34 AM CDTAreal Flood AdvisoryBROCameron116 min
May 29, 9:41 AM CDTSpecial Weather StatementBROCameron49 min
May 29, 11:04 AM CDTAreal Flood AdvisoryBROCameron116 min
May 29, 12:51 PM CDTWind AdvisoryBROCameron2 hr
May 29, 1:05 PM CDTSmall Craft Advisory for WindsBRO3 hr
May 29, 1:06 PM CDTCoastal Flood StatementBRO6 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.